Advertisement

Reactions Weekly

, Volume 1770, Issue 1, pp 183–183 | Cite as

General anaesthetics

Hyperventilation and acute stress reaction: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 15-year-old girl developed acute stress reaction and hyperventilation following treatment with fentanyl, isoflurane and propofol given for anaesthesia.

The girl underwent cortical mastoidectomy and tympanoplasty for chronic suppurative otitis media in setting of general anaesthesia. She was anxious about surgery, hence she received diazepam prior to the surgery. She received induction anaesthetics including IV fentanyl 80 µg and propofol 80mg. Vecuronium bromide [vecuronium] was also given concomitantly. She underwent tracheal intubation and anaesthesia was maintained using isoflurane in 50% oxygen in air along with vecuronium bromide for maintenance of muscle relaxation. She also received paracetamol and dexamethasone following induction of anaesthesia. Ventilation was...

Reference

  1. Thapa P, et al. A case of hyperventilation leading to apnea and desaturation in PACU. BMC Anesthesiology 19: 152, No. 1, 14 Aug 2019. Available from: URL: http://doi.org/10.1186/s12871-019-0827-2 - Nepal

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations